Alert archive / Wisconsin / Wind Advisories in 2007

Wind Advisory 7, NWS La Crosse, WI

November 4, 200713 counties in Wisconsin; 8 counties in Iowa; 7 counties in Minnesota

NWS La Crosse, WI issued this wind advisory at Nov 4, 2007, 3:42 AM CST for 13 counties in Wisconsin; 8 counties in Iowa; 7 counties in Minnesota. It took effect at Nov 5, 2007, 3:00 AM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 4, 2007, 3:42 AM CST (09:42 UTC)
In effect from
Nov 5, 2007, 3:00 AM CST
Expired
Nov 5, 2007, 6:00 PM CST
In force
15 hr
Issued by
NWS La Crosse, WI
All 28 counties

Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2007-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2007-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2049 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
268 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KARX 040942
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
342 AM CST SUN NOV 4 2007

...STRONG AND GUSTY NORTHWEST WINDS LATE TONIGHT THROUGH MONDAY...

.A STRENGTHENING AREA OF LOW PRESSURE WILL DRIVE A COLD FRONT
THROUGH THE AREA LATE TONIGHT. THE COLD FRONTAL PASSAGE WILL BE
MARKED BY AN ABRUPT SHIFT AND INCREASE IN THE WINDS FROM THE
NORTHWEST. SUSTAINED WIND SPEEDS IN THE 30 TO 35 MPH RANGE WITH
GUSTS APPROACHING 50 MPH WILL BE SEEN BEHIND THE FRONT. THESE STRONG
NORTHWEST WINDS WILL CONTINUE THROUGH MONDAY AS THE LOW PRESSURE
AREA CONTINUES TO DEEPEN OVER THE LAKE SUPERIOR REGION.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-041745-
/O.NEW.KARX.WI.Y.0007.071105T0900Z-071106T0000Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
342 AM CST SUN NOV 4 2007

...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 6 PM CST MONDAY. 

A STRENGTHENING AREA OF LOW PRESSURE WILL DRIVE A COLD FRONT
THROUGH THE AREA LATE TONIGHT. THE COLD FRONT WILL MAKE PASSAGE
THROUGH THE AREA BETWEEN 3 AM AND 6 AM AND WILL BE MARKED BY AN
ABRUPT SHIFT AND INCREASE IN THE WINDS FROM THE NORTHWEST.
SUSTAINED WIND SPEEDS IN THE 30 TO 35 MPH RANGE WITH GUSTS
APPROACHING 50 MPH WILL BE SEEN BEHIND THE FRONT. THESE STRONG
NORTHWEST WINDS WILL CONTINUE THROUGH MONDAY AS THE LOW PRESSURE
AREA CONTINUES TO DEEPEN OVER THE LAKE SUPERIOR REGION.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS IN EXCESS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

DAS
9 follow-up statements
000 
WWUS73 KARX 041707
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1107 AM CST SUN NOV 4 2007

...STRONG WEST AND NORTHWEST WINDS ARE EXPECTED LATE TONIGHT
AND MONDAY...

.A STRENGTHENING LOW PRESSURE SYSTEM...LOCATED OVER NORTH
DAKOTA...WILL MOVE EAST ACROSS NORTHERN MINNESOTA THIS
EVENING...AND LAKE SUPERIOR LATE TONIGHT AND MONDAY. AS THIS
OCCURS...A STRONG CANADIAN COLD FRONT WILL MOVE SOUTHEAST THROUGH
THE REGION BETWEEN 3 AM AND 6 AM MONDAY MORNING. THE COLD FRONTAL
PASSAGE WILL BE MARKED BY AN ABRUPT SHIFT AND INCREASE IN THE
WINDS FROM THE WEST AND NORTHWEST. SUSTAINED WIND SPEEDS WILL BE
IN THE 25 TO 35 MPH RANGE WITH GUSTS APPROACHING 50 MPH BEHIND
THIS FRONT. THESE STRONG WINDS WILL CONTINUE THROUGH MONDAY.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-050115-
/O.CON.KARX.WI.Y.0007.071105T0900Z-071106T0000Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
1107 AM CST SUN NOV 4 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST MONDAY...

A STRONG CANADIAN COLD FRONT WILL MOVE THROUGH SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND WESTERN WISCONSIN BETWEEN 3 AM 
AND 6 AM. THIS FRONT WILL CAUSE AN ABRUPT SHIFT TO THE WEST AND
NORTHWEST AND THE SUSTAINED WINDS WILL CLIMB INTO THE 25 TO 
35 MPH RANGE WITH WIND GUSTS APPROACHING 50 MPH. THESE STRONG 
WINDS WILL PERSIST THROUGH MONDAY. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS IN EXCESS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

BOYNE
000 
WWUS73 KARX 042051
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
251 PM CST SUN NOV 4 2007

...STRONG WEST AND NORTHWEST WINDS ARE EXPECTED LATE TONIGHT AND
MONDAY...

.A STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS
NORTHERN MINNESOTA THIS EVENING...AND LAKE SUPERIOR LATE TONIGHT
AND MONDAY. AS THIS OCCURS...A STRONG CANADIAN COLD FRONT WILL
MOVE SOUTHEAST THROUGH THE REGION BETWEEN 3 AM AND 6 AM MONDAY
MORNING. THE COLD FRONTAL PASSAGE WILL BE MARKED BY AN ABRUPT
SHIFT FROM THE SOUTHWEST TO THE WEST AND NORTHWEST. SUSTAINED
WIND SPEEDS WILL CLIMB INTO THE 25 TO 35 MPH RANGE WITH GUSTS
APPROACHING 50 MPH BEHIND THIS FRONT. THESE STRONG WINDS WILL
CONTINUE THROUGH MONDAY.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-050500-
/O.CON.KARX.WI.Y.0007.071105T0900Z-071106T0000Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
251 PM CST SUN NOV 4 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST MONDAY...

A STRONG CANADIAN COLD FRONT WILL MOVE THROUGH SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND WESTERN WISCONSIN BETWEEN 3 AM 
AND 6 AM MONDAY MORNING. THIS FRONT WILL CAUSE AN ABRUPT SHIFT 
IN THE WIND DIRECTION FROM THE SOUTHWEST TO THE WEST AND
NORTHWEST. IN ADDITION...THE SUSTAINED WINDS WILL CLIMB INTO THE
25 TO 35 MPH RANGE. WIND GUSTS WILL APPROACH 50 MPH AT TIMES. THESE
STRONG WINDS WILL PERSIST THROUGH MONDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS IN EXCESS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

BOYNE
000 
WWUS73 KARX 050152
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
752 PM CST SUN NOV 4 2007

...STRONG NORTHWEST WINDS TO DEVELOP LATE TONIGHT AND CONTINUE MONDAY...

.SUSTAINED WINDS BETWEEN 25 AND 35 MPH...WITH GUSTS TO 45 OR 50
MPH ARE LIKELY TO DEVELOP BETWEEN 3 AM AND 7 AM ACROSS THE ENTIRE
AREA AS A STRONG COLD FRONT PLOWS THROUGH THE REGION. WINDS WILL
INCREASE FIRST ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA
BETWEEN 3 AND 5 AM...AND THEN ACROSS THE RIVER INTO WESTERN
WISCONSIN BETWEEN 5 AM AND 7 AM. THESE STRONG WINDS WILL THEN
CONTINUE THROUGH THE DAY ON MONDAY...AND MAY CONTINUE INTO MONDAY
EVENING. A WIND ADVISORY REMAINS IN EFFECT FOR THE ENTIRE AREA
FROM 3 AM CST TO 6 PM CST MONDAY. WIND PRONE AREAS...LIKE
RIDGETOPS AND OTHER HIGHER TERRAIN AREAS...WILL BE MOST
SUSCEPTIBLE TO THE STRONGEST WIND GUSTS.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-051000-
/O.CON.KARX.WI.Y.0007.071105T0900Z-071106T0000Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
752 PM CST SUN NOV 4 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST MONDAY. A
SHARP INCREASE IN WINDS CAN BE EXPECTED BETWEEN 3 AM AND 7 AM
MONDAY ACROSS THE AREA AS A STRONG COLD FRONT SHIFTS THROUGH THE
REGION. SUSTAINED WINDS FROM 25 TO 35 MPH...WITH GUSTS TO 45 OR 50
MPH CAN BE EXPECTED THROUGH THIS PERIOD. WIND PRONE AREAS SUCH AS
RIDGETOPS AND OTHER HIGHER TERRAIN AREAS WILL BE MOST SUSCEPTIBLE
TO THE STRONGER WIND GUSTS. WINDS WILL DIMINISH A LITTLE INTO
MONDAY EVENING...BUT WILL STILL REMAIN STRONG. DEPENDING ON THE
INTENSITIES...WIND ADVISORIES MAY NEED TO BE EXTENDED INTO MONDAY
EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS IN EXCESS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. SECURE LOOSE...LIGHTWEIGHT ITEMS SUCH
AS LAWN FURNITURE AND WASTE RECEPTACLES...AS THEY MAY BE TOSSED
ABOUT IN THE STRONG WINDS.

$$

BINAU
000 
WWUS73 KARX 050940
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
340 AM CST MON NOV 5 2007

...STRONG NORTHWEST WINDS EXPECTED TODAY...

.NORTHWEST WINDS WILL BE ON THE INCREASE TODAY. THE HIGHEST
POTENTIAL FOR WIND GUSTS OF 45 TO 50 MPH TO OCCUR SHOULD BE FROM
10 AM UNTIL ABOUT 4 PM. WIND PRONE AREAS OF SOUTHEAST MINNESOTA
AND NORTHEAST IOWA...AS WELL AS THE RIDGETOPS OF SOUTHWEST
WISCONSIN...WILL BE MOST SUSCEPTIBLE TO THE STRONGEST WIND GUSTS.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-051800-
/O.CON.KARX.WI.Y.0007.000000T0000Z-071106T0000Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
340 AM CST MON NOV 5 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS IN EXCESS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. SECURE LOOSE...LIGHTWEIGHT ITEMS
SUCH AS LAWN FURNITURE AND WASTE RECEPTACLES...AS THEY MAY BE
TOSSED ABOUT IN THE STRONG WINDS.

$$

THOMPSON
000 
WWUS73 KARX 051339
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
739 AM CST MON NOV 5 2007

...STRONG NORTHWEST WINDS EXPECTED TODAY...

.STRONG NORTHWEST WINDS WILL CONTINUE TODAY. THE HIGHEST
POTENTIAL FOR WIND GUSTS OF 45 TO 50 MPH TO OCCUR SHOULD BE FROM
10 AM UNTIL ABOUT 4 PM. WIND PRONE AREAS OF SOUTHEAST MINNESOTA
AND NORTHEAST IOWA...AS WELL AS THE RIDGETOPS OF SOUTHWEST
WISCONSIN...WILL BE MOST SUSCEPTIBLE TO THE STRONGEST WIND GUSTS.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-052100-
/O.CON.KARX.WI.Y.0007.000000T0000Z-071106T0000Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
739 AM CST MON NOV 5 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON.

SUSTAINED WINDS OF 20 TO 30 MPH WILL CONTINUE TODAY...WITH GUSTS
AS HIGH AS 45 TO 50 MPH...ESPECIALLY FROM 10 AM UNTIL ABOUT 4 PM.
OPEN AREAS AND HIGHER TERRAIN WILL BE MOST SUSCEPTIBLE TO THE
HIGHEST WIND GUSTS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS IN EXCESS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. SECURE LOOSE...LIGHTWEIGHT ITEMS
SUCH AS LAWN FURNITURE AND WASTE RECEPTACLES...AS THEY MAY BE
TOSSED ABOUT IN THE STRONG WINDS.

$$

THOMPSON
000 
WWUS73 KARX 051620
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1020 AM CST MON NOV 5 2007

...STRONG NORTHWEST WINDS EXPECTED TODAY...

.STRONG NORTHWEST TO WEST WINDS WILL CONTINUE TODAY. THE HIGHEST
POTENTIAL FOR WIND GUSTS OF 45 TO 50 MPH IS EXPECTED TO OCCUR
BETWEEN 10 AM AND 4 PM. THE OPEN...FLAT TERRAIN AREAS OF SOUTHEAST
MINNESOTA AND NORTHEAST IOWA...AND THE RIDGE TOPS ON EITHER SIDE
OF THE MISSISSIPPI RIVER INTO SOUTHWEST WISCONSIN...WILL BE MOST
SUSCEPTIBLE TO THE STRONGEST WIND GUSTS.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-060000-
/O.CON.KARX.WI.Y.0007.000000T0000Z-071106T0000Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
1020 AM CST MON NOV 5 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SUSTAINED WINDS OF 20 TO 30 MPH WILL CONTINUE TODAY...WITH GUSTS
UP TO 45 TO 50 MPH...ESPECIALLY FROM 10 AM UNTIL ABOUT 4 PM.
OPEN...FLAT TERRAIN AREAS AND RIDGE TOPS WILL BE MOST SUSCEPTIBLE
TO THE HIGHEST WIND GUSTS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS IN EXCESS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. SECURE LOOSE...LIGHTWEIGHT ITEMS
SUCH AS LAWN FURNITURE AND WASTE RECEPTACLES...AS THEY MAY BE
TOSSED ABOUT IN THE STRONG WINDS.

$$

RRS
000 
WWUS73 KARX 051924
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
124 PM CST MON NOV 5 2007

...STRONG NORTHWEST WINDS EXPECTED TODAY...

.THE TIGHT PRESSURE GRADIENT AROUND A STRONG LOW CENTERED NEAR
SIOUX SAINT MARIE MICHIGAN WILL REMAIN OVER THE AREA THIS
AFTERNOON. THIS PRESSURE GRADIENT WILL CONTINUE TO PRODUCE STRONG
NORTHWEST TO WEST WINDS ACROSS THE AREA THIS AFTERNOON. THE
HIGHEST POTENTIAL FOR WINDS OF 20 TO 30 MPH AND GUSTS OF 40 TO 50
MPH IS EXPECTED TO OCCUR BEFORE 4 PM. THE OPEN...FLAT TERRAIN
AREAS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA...AND THE RIDGE
TOPS ON EITHER SIDE OF THE MISSISSIPPI RIVER INTO SOUTHWEST
WISCONSIN... WILL BE MOST SUSCEPTIBLE TO THE STRONGEST WIND GUSTS.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-060000-
/O.CON.KARX.WI.Y.0007.000000T0000Z-071106T0000Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
124 PM CST MON NOV 5 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH WILL
CONTINUE THIS AFTERNOON...ESPECIALLY THROUGH ABOUT 4 PM.
OPEN...FLAT TERRAIN AREAS AND RIDGE TOPS WILL BE MOST SUSCEPTIBLE
TO THE STRONGEST WINDS AND WIND GUSTS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS IN EXCESS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR LIGHT WEIGHT OR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. SECURE LOOSE...LIGHTWEIGHT
ITEMS SUCH AS LAWN FURNITURE AND WASTE RECEPTACLES...AS THEY MAY
BE TOSSED ABOUT IN THE STRONG WINDS.

$$

RRS
000 
WWUS73 KARX 052131
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
331 PM CST MON NOV 5 2007

...STRONG NORTHWEST WINDS EXPECTED THROUGH EARLY THIS EVENING...

.THE TIGHT PRESSURE GRADIENT AROUND A STRONG LOW CENTERED NEAR
SIOUX SAINT MARIE MICHIGAN WILL REMAIN OVER THE AREA INTO TONIGHT.
THIS PRESSURE GRADIENT WILL CONTINUE TO PRODUCE STRONG NORTHWEST
WINDS ACROSS THE AREA LATE THIS AFTERNOON. EVEN THOUGH WINDS HAVE
NOT BEEN QUITE AS STRONG AS EARLIER EXPECTED TODAY...THE POTENTIAL
CONTINUES FOR WINDS OF 20 TO 30 MPH AND GUSTS OF 40 TO 50 MPH
THROUGH 6 PM.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-060000-
/O.CON.KARX.WI.Y.0007.000000T0000Z-071106T0000Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
331 PM CST MON NOV 5 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SUSTAINED NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50
MPH REMAIN POSSIBLE ACROSS THE AREA THROUGH 6 PM. OPEN...FLAT
TERRAIN AREAS AND RIDGE TOPS WILL BE MOST SUSCEPTIBLE TO THE
STRONGEST WINDS AND WIND GUSTS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS IN EXCESS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR LIGHT WEIGHT OR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. SECURE LOOSE...LIGHTWEIGHT
ITEMS SUCH AS LAWN FURNITURE AND WASTE RECEPTACLES...AS THEY MAY
BE TOSSED ABOUT IN THE STRONG WINDS.

$$

RRS
000 
WWUS73 KARX 060003
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
603 PM CST MON NOV 5 2007

...GUSTY WINDS TO SLOWLY DECREASE...

.WEST TO NORTHWEST WINDS WILL SLOWLY DECREASE THROUGH THE EVENING
AND OVERNIGHT HOURS AS STRONG LOW PRESSURE PULLS AWAY FROM THE
WESTERN GREAT LAKES. DESPITE THE WEAKENING IN INTENSITY...THE WINDS WILL
STILL BLOW FROM 15 TO 25 MPH...WITH GUSTS TO 35 MPH THROUGH
TUESDAY MORNING. THIS IS BELOW WIND ADVISORY CRITERIA...HENCE THE
ADVISORY IS ALLOWED TO EXPIRE.

DURING MONDAY MORNING AND AFTERNOON...SUSTAINED WINDS FROM 25 TO
30 MPH WERE COMMON...WITH NUMEROUS GUSTS TO 45 MPH...WITH A FEW
SITES IN SOUTHEAST MINNESOTA REPORTING GUSTS AROUND 50 MPH.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-060115-
/O.EXP.KARX.WI.Y.0007.000000T0000Z-071106T0000Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
603 PM CST MON NOV 5 2007

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON. 

WINDS WILL DIMINISH THROUGH THE EVENING...BUT STILL REMAIN QUITE
GUSTY. EXPECT WINDS TONIGHT AND TUESDAY MORNING FROM 15 TO 25
MPH...WITH A FEW GUSTS TOWARD 35 MPH. THIS IS WELL BELOW WIND
ADVISORY CRITERIA...HENCE...THE ADVISORY IS ALLOWED TO EXPIRE. 

$$

BINAU

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this wind advisory went out at Nov 4, 2:55 AM CST, 47 minutes earlier.

Area forecast discussion, Nov 4, 2:55 AM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
255 AM CST SUN NOV 4 2007

.SHORT TERM...THROUGH TUESDAY NIGHT

PRIMARY FORECAST CONCERN WAS FOCUSED ON STRONG GRADIENT WINDS
LATE TONIGHT INTO MONDAY AND NECESSITY FOR HEADLINES TO HIGHLIGHT
THIS EVENT.

WATER VAPOR IMAGERY INDICATED VIGOROUS SHORTWAVE ADVANCING STEADILY
EASTWARD ACROSS THE UPPER MISSISSIPPI VALLEY EARLY THIS MORNING.
AS CLOUDS ASSOCIATED WITH AFOREMENTIONED SYSTEM WERE EXITING...CLOUDS
ASSOCIATED WITH WARM AIR ADVECTION AHEAD OF NEXT SYSTEM WERE ALREADY
PROGRESSING ACROSS NORTHERN PLAINS. WATER VAPOR IMAGERY INDICATED
NEXT SHORT WAVE TO IMPACT THE FORECAST AREA TRACKING ACROSS BRITISH
COLUMBIA. UPPER AIR DATA...INCLUDING ACARS...SHOWED STRONG 300MB JET
STREAK OF 120KTS OVER THIS SAME REGION.

00Z 04NOV07 NCEP MODELS INITIALIZED WELL AND WERE FAIRLY SIMILAR WITH
UPPER LEVEL AND SURFACE FEATURES THROUGH 12Z 07NOV07. IN FACT...
DETERMINISTIC GFS AND NAM/WRF...AS WELL AS ECMWF AND UKMET...WERE
AMAZINGLY SIMILAR WITH DETAILS OF INTENSIFYING SURFACE AND MID LEVEL
LOW PRESSURE NORTH OF GREAT LAKES TONIGHT INTO MONDAY. THIS CONTINUES
TO SUPPORT HIGH CONFIDENCE IN STRONG GRADIENT WINDS ACROSS THE
FORECAST AREA AND THUS NEED FOR HEADLINES TO HIGHLIGHT THIS EVENT.

TONIGHT INTO MONDAY...SURFACE COLD FRONT BEGINS PUSHING INTO
WESTERN SECTIONS OF THE FORECAST AREA ABOUT 06Z 05NOV07...THEN
PROGRESSES STEADILY EASTWARD THROUGH 12Z 05NOV07. STRONG GRADIENT
WINDS ARE EXPECTED TO IMPACT THE FORECAST AREA IN THE WAKE OF COLD
FRONT...AS DEEP SURFACE AND MID LEVEL LOW PRESSURE INTENSIFIES OVER
THE NORTHERN GREAT LAKES. STRONG GRADIENT WINDS STILL SUPPORTED BY
LOW LEVEL LAPSE RATES STEEPENING TO 8-9C/KM...850MB WINDS OF 45-
55KTS...AS WELL AS TIGHT PRESSURE GRADIENT.

CONSISTENT SIGNAL OF AN IMPRESSIVE TROPOSPHERIC FOLD INDICATED BY 1.5
PVU DIPPING TO ABOUT 600MB...AS WELL AS STRONG...DEEP SUBSIDENCE TO
TRANSFER MOMENTUM DOWNWARD. BUFKIT SUGGESTS WIND GUSTS SHOULD REACH
AT LEAST 40-45 KTS...WHICH WERE INCORPORATED INTO DATA BASE. THUS...
FORECAST CONFIDENCE WAS HIGH ENOUGH TO ISSUE WIND ADVISORY FOR ENTIRE
FORECAST AREA LATE TONIGHT INTO MONDAY. FOR ADDITIONAL INFORMATION...
PLEASE REFERENCE LATEST WIND ADVISORY STATEMENT...HAZARDOUS WEATHER
OUTLOOK AND AVIATION SECTION OF THIS DISCUSSION.

TUESDAY...SURFACE AND MID LEVEL LOW PRESSURE SHOULD BE LOCATED OVER
SOUTHEAST CANADA AND LIFTING NORTHEASTWARD. EVEN SO...STEEP LOW LEVEL
LAPSE RATES OF 7-8C/KM SUPPORT A BRISK NORTHWEST WIND ACROSS THE
FORECAST AREA. THUS...OPTED TO INCREASE WIND SPEEDS AND GUSTS A BIT
DURING THE DAY.

.LONG TERM...WEDNESDAY THROUGH SATURDAY

BASED ON DECENT DETERMINISTIC MODEL CONSENSUS...ALONG WITH SUPPORT
FROM NCEP MREF...FORECAST CONFIDENCE WAS FAIRLY HIGH IN DRY
WEATHER DURING THE FIRST PART OF THIS TIME FRAME. BY SATURDAY...
BOTH GFS AND ECMWF APPEAR TO SUPPORT AN UPPER LEVEL AND SURFACE
WAVE...WHICH COULD BRING A CHANCE OF PRECIPITATION. AT THIS
TIME...CURRENT DATA BASE SUPPORTS THIS SOLUTION. NO CHANGES WERE
MADE TO THE EXTENDED OUTLOOK.

&&

.AVIATION...

WEAK RIDGE OF HIGH PRESSURE WILL MOVE ACROSS THE AREA THIS MORNING
WITH WEST WINDS UNDER 10KT. PATCHY ALTOCUMULUS ABOVE 10KFT AND SOME
CI WILL DRIFT SOUTHEAST ACROSS THE AREA. THE RIDGE WILL MOVE OFF TO
THE EAST THIS AFTERNOON ALLOWING LOW PRESSURE AND A WARM FRONT TO
APPROACH FROM THE NORTHERN PLAINS. THIS WILL SPREAD THICKENING
ALTOCUMULUS/ALTOSTRATUS BACK INTO THE AREA THROUGH THE AFTERNOON.
CEILINGS SHOULD REMAIN AT OR ABOVE 8KFT. THE AREA OF LOW PRESSURE
WILL DEEPEN SIGNIFICANTLY AS IT MOVES TOWARD WESTERN LAKE SUPERIOR
TONIGHT. THIS WILL DRIVE A STRONG COLD FRONT SOUTHEAST ACROSS THE
AREA...MAKING PASSAGE AT KRST AROUND 09Z AND KLSE AROUND 10Z. THE
FRONTAL PASSAGE WILL BE ACCOMPANIED BY A SHIFT IN THE WINDS TO THE
NORTHWEST WITH GUSTS IN THE 40-45KT RANGE.

LOOKING FURTHER OUT...THE LOW WILL CONTINUE TO DEEPEN AS IT MOVES
INTO EASTERN LAKE SUPERIOR ON MONDAY. THIS WILL KEEP A TIGHT SURFACE
PRESSURE GRADIENT IN PLACE ACROSS THE AREA FOR STRONG SUSTAINED
NORTHWEST WINDS IN THE 25-30KT RANGE WITH GUSTS AROUND 45KT.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WIND ADVISORY FROM 3 AM TO 6 PM CST MONDAY FOR WIZ017-WIZ029-
     WIZ032-WIZ033-WIZ034-WIZ041-WIZ042-WIZ043-WIZ044-WIZ053-
     WIZ054-WIZ055-WIZ061.

MN...WIND ADVISORY FROM 3 AM TO 6 PM CST MONDAY FOR MNZ079-MNZ086-
     MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.

IA...WIND ADVISORY FROM 3 AM TO 6 PM CST MONDAY FOR IAZ008-IAZ009-
     IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.

&&

SHORT/LONG TERM...THOMPSON
AVIATION..........DAS
Hazardous weather outlook, Nov 3, 5:00 AM CDT, 23 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
500 AM CDT SAT NOV 3 2007

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-041100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
500 AM CDT SAT NOV 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

DEEP LOW PRESSURE WILL MOVE ACROSS THE LAKE SUPERIOR REGION SUNDAY
NIGHT THROUGH MONDAY NIGHT. A TIGHT PRESSURE GRADIENT WILL EXIST ON
THE BACKSIDE OF THE LOW...PRODUCING STRONG AND GUSTY NORTHWEST
WINDS. SUSTAINED NORTHWEST WINDS OF 20 TO 30 MPH ARE LIKELY WITH
GUSTS IN THE 40 TO 50 MPH RANGE A POSSIBILITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...REPORTS OF PEAK
WIND GUSTS WOULD GREATLY BE APPRECIATED FROM SUNDAY NIGHT THROUGH
MONDAY NIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

DAS

Nearby

Wind Advisories in Wisconsin, 2007Wind Advisories in Iowa, 2007Wind Advisories in Minnesota, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.